Ohio, 2025

Damaging Winds in Ohio, May 1, 2025

May 1, 2025 · NWS ILN · 2 events in 2 counties and zones

A low pressure system moved through the region, sparking showers and thunderstorms.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

A low pressure system moved through the region, sparking showers and thunderstorms.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at May 1, 9:31 AM EST, 1 hour 24 minutes earlier.

Area forecast discussion, May 1, 9:31 AM EST, 1 hour 24 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
1031 AM EDT Thu May 1 2025

.SYNOPSIS...
Periods of showers and thunderstorms are expected through Saturday,
with chance of showers lingering into Sunday and Monday as well.
Above normal temperatures through the end of the week will then
trend below normal by Sunday through early next week. A slow moving
upper level low will keep daily chances for showers in the forecast
through midweek.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A broad southwesterly flow exists over the region with with a
shortwave lifting northeast from the Mid MS Valley thru the Great
Lakes today. Associated surface low pressure over northern ILN to
track northeast and deepen as it lifts into the Great Lakes.

ILN/s area is in the warm sector with a linear convective element
developing at mid morning across southern and central Indiana.
Latest visible satellite imagery show some breaks in clouds over
ahead of this feature. Mesoanalysis shows SBCAPE values responding to
around 1000 J/KG ahead of this feature. HREF MUCAPE values max out
between 1500-1750 J/Kg generally along and southeast of I-71 - which
corresponds to the best areal location for severe weather today.

Wind shear profiles show effective bulk shear values near 30 kts,
which would help promote organization. Wind profiles are unidirectional
with flow out of the southwest. The primary severe weather threat is
damaging straight line winds, with hail being a secondary threat.
Timing of severe potential looks to begin by noon in the west and
then track east across the area diminishing around 5 pm.

Pressure gradient increases and forecast soundings show a potential
momentum transfer around 30 kts. This will result in southwest winds
gusting up to 35 mph during the afternoon.

High temperatures today to range from the mid 70s northwest to the
lower 80s southeast.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
ISO convective activity will continue into the evening hours as the
front, or any semblance of a LL boundary, will remain well to the NW
of the local area amidst broad-scale troughing digging into the mid
MS Rvr Vly. Temps tonight will still be somewhat mild by seasonal
standards, generally dipping into the upper 50s and lower 60s with
thickening/expanding cloud cover.

A weak sfc trof/front will begin to develop into the local area by
midday Friday as the attendant weak sfc low continues to pull far to
the NE of the OH Vly. Nevertheless, this front will provide a focus
for additional diurnally-enhanced SHRA/TSRA, with the expectation
for the greatest coverage to focus near/E of the I-71 corridor
through midday before drier conditions briefly evolve mid to late
afternoon as the boundary stalls and eventually washes out near/S of
the OH Rvr by early Friday night. Highs on Friday will range from
the lower 70s in EC IN and WC OH to the upper 70s in south- central
OH into NE KY.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
Shortwave energy will dig southeast from the upper Midwest into the
middle Mississippi Valley Friday night into Saturday. This will
provide impetus for weak low pressure to form and lift slowly
northeast from near Memphis, TN Friday night into the lower Ohio
Valley on Saturday. Rain will spread along and ahead of the low,
with areas southeast of Interstate 71 getting the highest coverage.
The weak surface wave will continue off to the northeast on Sunday
as the shortwave closes off and wobbles near the Ohio Valley and
Great Lakes states. This upper feature will keep a good chance for
showers and maybe even a few shallow storms each day from Sunday
through Tuesday before finally weakening and lifting northeast out
of the area on Wednesday.

The overall trend during this time will be well below normal
temperatures and mostly cloudy skies... perhaps becoming partly
cloudy heading into next week (as uncertainty increases).  The
national blend of models has come in noticeably cooler with the
latest run, and may have further to go before we settle on high
temperatures perhaps 10 to 20 degrees below normal Saturday through
Monday.

&&

.AVIATION /14Z THURSDAY THROUGH MONDAY/...
The clustering of SHRA/TSRA that has tracked close to the I-71
corridor through the predawn hours will soon vacate KCMH/KLCK very
close to the beginning of the TAF period, leaving a window of dry
conditions area-wide until past 15z.

Light S sfc flow will slowly increase through the morning with
SCT/numerous SHRA/TSRA likely to develop and move NE through the area
between about 17z-22z. But the storms should only impact any one
terminal very briefly within this larger time window. The coverage of
activity should become more ISO in nature past about 22z, although
it won't trend completely dry until about 06z or so. As such, have a
PROB30 SHRA area-wide by/after 00z to account for the expectation for
at least ISO SHRA to continue in the region until trending drier
toward the end of the period. Any heavier SHRA/TSRA will bring the
potential for sudden VSBY reductions.

CIGs should remain predominantly VFR through 06z, but some MVFR CIGs
will develop/move into the area after 06z Friday through sunrise.
Light S flow early this morning will go more out of the SW and
increase by 15z. By/past 15z, SW winds of 15-20kts, with gusts around
25kts, are expected area-wide. However, the gustiness will be
hampered following any sustained pcpn and cooling of the BL.

OUTLOOK...MVFR conditions are possible at times Friday through
Sunday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...AR
NEAR TERM...AR
SHORT TERM...KC
LONG TERM...
AVIATION...KC
Hazardous weather outlook, May 1, 2:35 AM EST, 8 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
335 AM EDT Thu May 1 2025

KYZ093-096>100-OHZ026-044>046-052>056-062>065-071>074-078>082-088-
020745-
Campbell-Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Logan-Union-
Delaware-Champaign-Clark-Madison-Franklin-Licking-Greene-Fayette-
Pickaway-Fairfield-Warren-Clinton-Ross-Hocking-Clermont-Brown-
Highland-Adams-Pike-Scioto-
335 AM EDT Thu May 1 2025

This Hazardous Weather Outlook is for northeast Kentucky, northern
Kentucky, central Ohio, south central Ohio, southwest Ohio and west
central Ohio.

.DAY ONE...Today and tonight.

Showers and storms are likely this afternoon, with some severe
storms possible with damaging winds being the primary threat. Some
large hail cannot be ruled out.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ050-058-059-066-073>075-080-KYZ089>092-094-095-OHZ034-035-042-043-
051-060-061-070-077-020745-
Wayne-Fayette-Union-Franklin-Ripley-Dearborn-Ohio-Switzerland-
Carroll-Gallatin-Boone-Kenton-Owen-Grant-Mercer-Auglaize-Darke-
Shelby-Miami-Preble-Montgomery-Butler-Hamilton-
335 AM EDT Thu May 1 2025

This Hazardous Weather Outlook is for east central Indiana,
southeast Indiana, northern Kentucky, southwest Ohio and west
central Ohio.

.DAY ONE...Today and tonight.

Scattered showers and storms will be possible late morning through
mid afternoon. A strong to severe storm cannot be ruled out, with
gusty winds being the primary threat.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, May 1, 10:01 AM EST, 54 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1101 AM EDT Thu May 1 2025

INZ073-011530-
Ripley IN-
1101 AM EDT Thu May 1 2025

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHERN RIPLEY
COUNTY THROUGH 1130 AM EDT...

At 1101 AM EDT, a strong thunderstorm was located 10 miles north of
Madison, moving northeast at 40 mph.

HAZARD...Wind gusts up to 40 mph and very heavy rain.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Visibility will be poor and hydroplaning
         is possible.

Locations impacted include...
Friendship, Osgood, Versailles Lake, Cross Plains, Holton, Rexville,
Versailles, Otter Village, Benham, Olean, New Marion, and Napoleon.

If outdoors, consider seeking shelter inside a sturdy building.

Motorists should slow down and use extra caution.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3912 8544 3920 8533 3903 8512 3895 8513
      3893 8519 3893 8520 3892 8520 3891 8523
      3891 8544
TIME...MOT...LOC 1501Z 237DEG 35KT 3890 8545

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Campbell
Special weather statement, May 1, 10:33 AM EST, 22 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1133 AM EDT Thu May 1 2025

INZ073>075-080-011600-
Switzerland IN-Ripley IN-Ohio IN-Dearborn IN-
1133 AM EDT Thu May 1 2025

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF OHIO...SOUTHEASTERN
RIPLEY...SOUTHWESTERN DEARBORN AND NORTHWESTERN SWITZERLAND COUNTIES
THROUGH NOON EDT...

At 1133 AM EDT, a strong thunderstorm was located 11 miles northwest
of Vevay, moving northeast at 45 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Hail may cause minor damage to
         vegetation.

Locations impacted include...
Dillsboro, Mount Sinai, Aberdeen, Pate, Pleasant, Cold Springs,
Benham, Avonburg, Moorefield, Farmers Retreat, Fairview, Friendship,
Bear Branch, Cross Plains, Allensville, Hartford, Wilmington, Olean,
Rising Sun, and Aurora.

If outdoors, consider seeking shelter inside a sturdy building.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3911 8503 3908 8494 3906 8491 3900 8489
      3896 8485 3876 8520 3891 8520 3891 8539
TIME...MOT...LOC 1533Z 237DEG 39KT 3888 8521

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Campbell
Special weather statement, May 1, 10:42 AM EST, 13 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1142 AM EDT Thu May 1 2025

INZ066-073-074-OHZ070-077-011615-
Ripley IN-Franklin IN-Dearborn IN-Hamilton OH-Butler OH-
1142 AM EDT Thu May 1 2025

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN
FRANKLIN...NORTHEASTERN RIPLEY...DEARBORN...NORTHWESTERN HAMILTON AND
WESTERN BUTLER COUNTIES THROUGH 1215 PM EDT...

At 1142 AM EDT, a strong thunderstorm was located near Bright, moving
northeast at 45 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Hail may cause minor damage to
         vegetation.

Locations impacted include...
Cold Springs, Interstate 74 at US Route 52, Bright, St. Leon, West
Harrison, Sharptown, Guilford, Hidden Valley, Millville, Saint Peter,
Layhigh, Blue Jay, Okeana, Reily, Harrison, Logan, Dunlap, New Haven,
St. Charles, and Lawrenceville.

This includes the following Interstates...
 I-74 in Indiana between mile markers 157 and 171.
 I-74 in Ohio between mile markers 0 and 6.

If outdoors, consider seeking shelter inside a sturdy building.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3904 8511 3930 8509 3956 8472 3935 8444
TIME...MOT...LOC 1542Z 237DEG 38KT 3924 8496

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Campbell
Special weather statement, May 1, 10:55 AM EST, 0 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1155 AM EDT Thu May 1 2025

INZ074-KYZ091-OHZ077-011630-
Dearborn IN-Boone KY-Hamilton OH-
1155 AM EDT Thu May 1 2025

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF CENTRAL DEARBORN...
NORTHERN BOONE AND NORTHWESTERN HAMILTON COUNTIES THROUGH 1230 PM
EDT...

At 1155 AM EDT, a strong thunderstorm was located near Aurora, moving
northeast at 45 mph.

HAZARD...Wind gusts up to 45 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Hail may cause minor damage to
         vegetation.

Locations impacted include...
Bridgetown, Dillsboro, Dent, Addyston, Idlewild, Cold Springs, North
Bend, Taylor Creek, Aurora, Petersburg, New Baltimore, Miami Heights,
Guilford, Cheviot, White Oak, Hidden Valley, Hooven, Elizabethtown,
Wilmington, and Cleves.

This includes the following Interstates...
 I-74 in Ohio between mile markers 3 and 19.
 I-75 in Ohio between mile markers 5 and 6.

If outdoors, consider seeking shelter inside a sturdy building.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3930 8469 3916 8450 3903 8488 3902 8492
      3901 8494 3900 8495 3899 8497 3900 8500
      3898 8500 3898 8502 3897 8503 3897 8504
      3908 8511
TIME...MOT...LOC 1555Z 236DEG 41KT 3905 8497

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...45 MPH

Campbell

The radar

The Cincinnati radar (KILN), 94 km away, was scanning. The volume nearest the first event began at 15:55 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Darke

When
May 1, 10:55 AM EST to 10:57 AM EST
Where
Darke County, 1.74 mi SW of Bradford
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
40.110, -84.450

A tree was downed onto Smith Road.

Thunderstorm Wind, Highland

When
May 1, 1:56 PM EST to 1:58 PM EST
Where
Highland County, 0.69 mi N of Rocky Fork Lake
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
State Official
Coordinates
39.190, -83.480

A tree was downed.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2025Every state in 2025This day in weather historyWarnings in Ohio, May 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1242323, 1242324.